MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed target lesion was located in an arteriovenous shunt in the moderately tortuous vessel.A 6.0-2/4t/90 symmetry balloon catheter was advanced for dilation and was initially inflated at 8 atmospheres (atm) for 1 minute.The second inflation at 10 atmospheres for a minute.However, during the third inflation at 10 atmospheres for 1 minute, the balloon ruptured, the device was removed and the procedure was completed with another of the same device.There were no patient complications reported and the patient condition was good.
 
Additional Manufacturer Narrative
(b)(6).
 
Additional Manufacturer Narrative
E1.Initial reporter facility name: (b)(6) e1.Initial reporter city: (b)(6).Device evaluated by mfr.: a symmetry device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure of 15 atmospheres without any leaks or issues noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip section of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found that the shaft was free from damage.No issues were noted which may have potentially contributed to the complaint incident.This concludes the product analysis.
 
Event or Problem Description

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14084295
Report Number2134265-2022-04281
Device Sequence Number12059815
Product Code LIT
UDI-Device Identifier08714729181958
UDI-Public08714729181958
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2024
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0027818342
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown